Alert archive / Colorado / Special Weather Statements in 2025
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 20, 2025, 9:21 PM MDT for Lincoln County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2025, 9:21 PM MDT (03:21 UTC)
- Expired
- Jul 20, 2025, 10:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Hail
- 0.75 in
- Wind
- 50
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 80 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WWUS85 KBOU 210321
SPSBOU
Special Weather Statement
National Weather Service Denver CO
921 PM MDT Sun Jul 20 2025
COZ047-210400-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
921 PM MDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN COUNTY
UNTIL 10 PM MDT...
At 921 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Karval, or 40 miles south of Limon, moving east at 15
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mainly rural areas of Southeastern Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rain is occurring with this storm and may lead to minor
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3867 10353 3879 10344 3884 10317 3869 10316
3869 10317 3856 10317
TIME...MOT...LOC 0321Z 260DEG 14KT 3872 10344
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
BarjenbruchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 20, 7:06 PM MDT, 2 hours 15 minutes earlier. Its key messages:
- Increased moisture and slight cooling expected by midweek.
- Warmer again for next weekend.
Area forecast discussion, Jul 20, 7:06 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 706 PM MDT Sun Jul 20 2025 .KEY MESSAGES... - Increased moisture and slight cooling expected by midweek. - Warmer again for next weekend. && .DISCUSSION /Through Sunday/... Issued at 205 PM MDT Sun Jul 20 2025 Water vapor imagery shows drier conditions in place across the forecast area this morning compared to Saturday, and the upper-level high remains centered over OK. A ribbon of higher moisture associated with a remnant MCC over southern New Mexico is visible wrapping around the southwesterly flow aloft and approaching SW Colorado. Some of the hi-res models show this moisture making it into western CO, bringing late night/early morning shower potential to our northern mountains. With a trough entering the Pacific Northwest, there is a chance this moisture gets pushed slightly more southward, but have increase PoPs slightly over the northern mountains to account or this potential. There are no significant changes for today's forecast as the drier conditions will result in less shower and storm coverage this afternoon and evening, with the plains largely remaining dry. There could be some gusty outflows from passing virga showers, but generally the moisture will be over the central and southern mountains and foothills, as well as the Palmer Divide and adjacent plains. Hi-res guidance show a dryline in place along the eastern edge of the forecast area that could help initiate storms later today, with a few stronger ones possible for Lincoln and southern Washington Counties into the evening. The synoptic pattern will remain largely dominated by the broad upper-level ridge over the south central US through the forecast period, with a few shortwave passages over the northern tier of the US. Ensembles still show a steady increase in moisture for the first half of the week, with Wednesday seeing the peak as PWAT values reach 130-160% of normal. Scattered afternoon showers and storms are expected Monday and Tuesday with slightly higher chances for some moisture making it onto the lower elevations. Slightly cooler 700 mb temperatures are expected on Wednesday and Thursday associated with a cool front that will give the plains a brief break from afternoon highs in the 90s. With the increased moisture and light winds under the ridge, there will be increased potential for localized flooding under some heavier rainfall. A warmup still looks to start on Friday making for another hot weekend, as ensembles continue to show temps nearing triple digits across the lower elevations. && .AVIATION /00Z TAFS through 00Z Tuesday/... Issued at 702 PM MDT Sun Jul 20 2025 The weak convection that was around earlier continues to push boundaries towards and across the big airport early this evening. Another one just brought increased south-southwesties to DIA. Models do show drainage at DIA overnight. There will not be any ceiling issues this evening or overnight. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Bonner AVIATION.....rjk
Hazardous weather outlook, Jul 20, 8:08 AM MDT, 13 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 808 AM MDT Sun Jul 20 2025 COZ030>051-211415- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 808 AM MDT Sun Jul 20 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Warmer and drier conditions are expected today with less shower/storm coverage. Isolated to scattered showers and storms are still expected, mainly along the Front Range mountains, foothills, and Palmer Divide. A few stronger storms may develop where greater instability and shear is expected, along our eastern most counties. .DAYS TWO THROUGH SEVEN...Monday through Saturday We will see a steady increase in moisture starting Monday, with increasing afternoon shower and storm coverage each day across the forecast area. Temperatures will remain in the 90s across the plains through the first half of the week, with a very slight cool down by mid-week. Moisture will peak Wednesday, as PWAT values increase to between 120% to 160% of normal, which would support heavier rainfall chances. Another warming trend starts Friday, with temperatures in the upper 90s along the urban corridor and lower elevations by Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 20, 6:44 PM MDT, 2 hours 37 minutes before
Special Weather Statement National Weather Service Denver CO 644 PM MDT Sun Jul 20 2025 COZ036-039-040-210130- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet CO-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County CO- 644 PM MDT Sun Jul 20 2025 ...A SHOWER WILL IMPACT SOUTHWESTERN DENVER...CENTRAL JEFFERSON... SOUTHWESTERN ARAPAHOE AND NORTH CENTRAL DOUGLAS COUNTIES UNTIL 730 PM MDT... At 644 PM MDT, Doppler radar was tracking a shower near Tiny Town, or 18 miles southwest of Denver, moving northeast at 10 mph. HAZARD...Wind gusts up to 50 mph. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Locations impacted include... Southwestern Denver, Lakewood, southwestern Centennial, Highlands Ranch, Littleton, Englewood, southern Golden, Greenwood Village, Evergreen, Sheridan, Morrison, Tiny Town, Red Rocks Park, Chatfield Reservoir, Indian Hills, Idledale, Aspen Park, Kittredge, Edgewater and Ken Caryl. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. If outdoors, consider seeking shelter inside a building. If on a lake, get out of the water and secure loose items. Boaters can expect strong gusty winds and locally higher waves. Boaters should seek safe harbor immediately. && LAT...LON 3946 10525 3966 10534 3975 10505 3954 10494 TIME...MOT...LOC 0043Z 239DEG 9KT 3955 10519 MAX HAIL SIZE...0.00 IN MAX WIND GUST...50 MPH RPK
Special weather statement, Jul 20, 7:04 PM MDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Denver CO
704 PM MDT Sun Jul 20 2025
COZ046-047-210145-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Southeast Elbert County Below 6000 Feet/South Lincoln
County CO-
704 PM MDT Sun Jul 20 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL ELBERT
AND EAST CENTRAL LINCOLN COUNTIES UNTIL 745 PM MDT...
At 704 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 7 miles south of Limon to 6 miles
southeast of Arriba, or extending from 7 miles south of Limon to 27
miles east of Limon, moving north at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Limon, Hugo, Arriba and Genoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
Heavy rain is occurring with these storms and may lead to flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3910 10373 3930 10369 3929 10339 3933 10316
3911 10316 3907 10344 3908 10374
TIME...MOT...LOC 0104Z 187DEG 4KT 3917 10370 3916 10343 3922 10320
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RPKSpecial weather statement, Jul 20, 7:07 PM MDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Denver CO 707 PM MDT Sun Jul 20 2025 COZ047-210130- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 707 PM MDT Sun Jul 20 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LINCOLN COUNTY UNTIL 730 PM MDT... At 707 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles southwest of Forder, or 53 miles south of Limon, moving northeast at 10 mph. HAZARD...Wind gusts up to 50 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Mainly rural areas of Southwestern Lincoln County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. If outdoors, consider seeking shelter inside a building. && LAT...LON 3865 10405 3866 10390 3852 10389 3852 10405 TIME...MOT...LOC 0107Z 238DEG 7KT 3855 10403 MAX HAIL SIZE...0.75 IN MAX WIND GUST...50 MPH RPK
Special weather statement, Jul 20, 7:36 PM MDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Denver CO 736 PM MDT Sun Jul 20 2025 COZ047-210200- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 736 PM MDT Sun Jul 20 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LINCOLN COUNTY UNTIL 8 PM MDT... At 736 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles west of Forder, or 43 miles south of Limon, moving northeast at 10 mph. HAZARD...Landspouts, wind gusts of 50 to 55 mph, and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Gusty winds could knock down tree limbs and blow around unsecured objects. Locations impacted include... Forder. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. If a tornado is spotted seek shelter inside a sturdy building. && LAT...LON 3855 10386 3872 10391 3876 10373 3857 10366 TIME...MOT...LOC 0135Z 231DEG 8KT 3865 10381 LANDSPOUT...POSSIBLE MAX HAIL SIZE...0.75 IN MAX WIND GUST...50 TO 55 MPH RPK
Special weather statement, Jul 20, 7:48 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Denver CO
748 PM MDT Sun Jul 20 2025
COZ046-047-210215-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Southeast Elbert County Below 6000 Feet/South Lincoln
County CO-
748 PM MDT Sun Jul 20 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL ELBERT
AND EAST CENTRAL LINCOLN COUNTIES UNTIL 815 PM MDT...
At 748 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 9 miles southeast of Arriba to 14 miles
south of Limon, or extending from 29 miles east of Limon to 14 miles
south of Limon, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Hugo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3919 10374 3920 10342 3930 10316 3912 10316
3905 10334 3902 10373
TIME...MOT...LOC 0147Z 335DEG 5KT 3919 10316 3909 10337 3907 10370
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RPKSpecial weather statement, Jul 20, 9:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
921 PM MDT Sun Jul 20 2025
COZ047-210400-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
921 PM MDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN COUNTY
UNTIL 10 PM MDT...
At 921 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Karval, or 40 miles south of Limon, moving east at 15
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mainly rural areas of Southeastern Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rain is occurring with this storm and may lead to minor
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3867 10353 3879 10344 3884 10317 3869 10316
3869 10317 3856 10317
TIME...MOT...LOC 0321Z 260DEG 14KT 3872 10344
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BarjenbruchThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:10 PM MDT | Special Weather Statement | BOU | Washington | 35 min |
| Jul 20, 6:21 PM MDT | Special Weather Statement | BOU | Lincoln | 39 min |
| Jul 20, 6:25 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 20 min |
| Jul 20, 6:44 PM MDT | Special Weather Statement | BOU | Jefferson | 46 min |
| Jul 20, 7:04 PM MDT | Special Weather Statement | BOU | Lincoln | 41 min |
| Jul 20, 7:07 PM MDT | Special Weather Statement | BOU | Crowley | 23 min |
| Jul 20, 7:36 PM MDT | Special Weather Statement | BOU | Crowley | 24 min |
| Jul 20, 7:45 PM MDT | Areal Flood Advisory | BOU | Lincoln | 79 min |
| Jul 20, 7:48 PM MDT | Special Weather Statement | BOU | Lincoln | 27 min |
| Jul 20, 7:51 PM MDT | Areal Flood Advisory | BOU | Lincoln | 114 min |
| Jul 20, 8:42 PM MDT | Flash Flood Warning | BOU | Lincoln | 3 hr |
| Jul 20, 8:51 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 18 min |
| Jul 20, 9:57 PM MDT | Special Weather Statement | BOU | Lincoln | 33 min |
| Jul 21, 5:25 PM MDT | Special Weather Statement | BOU | Arapahoe | 50 min |
| Jul 21, 5:43 PM MDT | Special Weather Statement | BOU | Elbert | 32 min |
| Jul 21, 5:48 PM MDT | Special Weather Statement | BOU | Washington | 42 min |
Nearby
Special Weather Statements in Colorado, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.